Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Mar 17, 2008, 11:58 AM CDT for 31 counties in Minnesota; Barron County, Polk County, Saint Croix County, Wisconsin. It took effect at Mar 17, 2008, 7:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 11:58 AM CDT (16:58 UTC)
- In effect from
- Mar 17, 2008, 7:00 PM CDT
- Expired
- Mar 17, 2008, 9:01 PM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
All 34 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 171658 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT MON MAR 17 2008 ...ACCUMULATING SNOW TONIGHT AND TOMORROW MORNING OVER CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A SNOW ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. THE SNOW ADVISORY INCLUDES THE TWIN CITIES METRO AREA...BALSAM LAKE...CAMBRIDGE...LITCHFIELD... MANKATO...NEW ULM...REDWOOD FALLS...AND ST. CLOUD. IN ADDITION...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR GOODHUE COUNTY IN SOUTHEAST MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. THIS INCLUDES LADYSMITH...MENOMONIE... AND RED WING. LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THE PREDOMINANT FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SOME MIX WITH RAIN IS ANTICIPATED IN SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN WHERE THE WINTER WEATHER ADVISORY IS IN EFFECT. SNOWFALL MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF WINTER WEATHER. THIS INCLUDES ALONG INTERSTATE 35...90...AND 94 AND WITHIN THE TWIN CITIES METRO AREA. MNZ042-048-054>056-064-171800- /O.CAN.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ TODD-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...LONG PRAIRIE...GLENWOOD...MADISON... BENSON...MONTEVIDEO...GRANITE FALLS 1158 AM CDT MON MAR 17 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. SNOW IS STILL EXPECTED TO OCCUR TONIGHT IN FAR WEST CENTRAL MINNESOTA...HOWEVER AMOUNTS SHOULD BE BETWEEN ONE AND THREE INCHES. THIS STILL MAY CREATE BRIEF HAZARDOUS TRAVELING CONDITIONS. $$ MNZ043>045-049>053-057>061-065>068-073>075-WIZ014-015-180100- /O.UPG.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ /O.NEW.KMPX.SN.Y.0006.080318T0000Z-080318T1500Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RENVILLE-MCLEOD- SIBLEY-CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...REDWOOD FALLS... NEW ULM...ST. PETER...AMERY...BALSAM LAKE...RICE LAKE...BARRON 1158 AM CDT MON MAR 17 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THERE MAY BE A BRIEF MIX WITH RAIN EARLY THIS EVENING...HOWEVER THE PREDOMINANT FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SNOWFALL MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES ALONG INTERSTATES 35 AND 94. $$ MNZ062-063-069-070-076-077-082>084-091-092-WIZ023-180100- /O.NEW.KMPX.SN.Y.0006.080318T0000Z-080318T1500Z/ RAMSEY-WASHINGTON-SCOTT-DAKOTA-LE SUEUR-RICE-WATONWAN-BLUE EARTH- WASECA-MARTIN-FARIBAULT-ST. CROIX- INCLUDING THE CITIES OF...ST. PAUL...STILLWATER...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO... WASECA...FAIRMONT...BLUE EARTH...HUDSON...NEW RICHMOND 1158 AM CDT MON MAR 17 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THERE MAY BE A BRIEF MIX WITH RAIN EARLY THIS EVENING...HOWEVER THE PREDOMINANT FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SNOWFALL MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES WITHIN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES 35 AND 90. $$ MNZ078-WIZ016-024-025-027-180100- /O.NEW.KMPX.WW.Y.0006.080318T0000Z-080318T1500Z/ GOODHUE-RUSK-PIERCE-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...RED WING...LADYSMITH...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 1158 AM CDT MON MAR 17 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA...LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION OVER SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING. A COMBINATION OF SNOW AND RAIN IS ANTICIPATED WITHIN THE WINTER WEATHER ADVISORY AREA. SOME SLEET IS ALSO POSSIBLE...PRIMARILY ALONG AND SOUTH OF INTERSTATE 94. TOTAL SNOWFALL AND SLEET ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 5 INCHES EXPECTED NEAR LADYSMITH WISCONSIN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES ALONG INTERSTATE 94 IN WISCONSIN. $$ WFO MPX
2 follow-up statements
000 WWUS43 KMPX 180038 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT MON MAR 17 2008 ...ACCUMULATING SNOW TONIGHT AND TOMORROW MORNING OVER CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .SEVERAL INCHES OF SNOW ARE POSSIBLE TONIGHT FROM SOUTHWEST MINNESOTA INTO WEST CENTRAL WISCONSIN. THE SNOW ADVISORY INCLUDES THE TWIN CITIES METRO AREA...BALSAM LAKE...CAMBRIDGE... LITCHFIELD... MANKATO...NEW ULM...REDWOOD FALLS...AND ST. CLOUD. IN ADDITION...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR GOODHUE COUNTY IN SOUTHEAST MINNESOTA INTO A PORTION OF WEST CENTRAL WISCONSIN...GENERALLY FROM RED WING TO MENOMONIE AND LADYSMITH. SOME SNOW MAY MIX WITH SLEET OR FREEZING RAIN IN THIS AREA...ESPECIALLY DURING THE EVENING. SNOWFALL MAY BE HEAVY AT TIMES...ESPECIALLY IN EAST CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR FROM ST CROIX FALLS TO LADYSMITH...WHERE FOUR TO SIX INCHES ARE POSSIBLE. TWO TO FIVE INCHES ARE POSSIBLE FROM SOUTHWEST INTO CENTRAL MINNESOTA. IF YOU WILL BE TRAVELING...BE PREPARED FOR SLIPPERY DRIVING CONDITIONS. WITH TEMPERATURES CLOSE TO 32 DEGREES... ICY SPOTS MAY QUICKLY DEVELOP...ESPECIALLY NEAR BRIDGES AND RAMPS. MNZ043>045-049>053-057>063-065>070-073>077-082>084-091-092-WIZ014- 015-023-180700- /O.CON.KMPX.SN.Y.0006.000000T0000Z-080318T1500Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT-POLK- BARRON-ST. CROIX- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA...FAIRMONT... BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON... NEW RICHMOND 738 PM CDT MON MAR 17 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE TONIGHT FROM SOUTHWEST MINNESOTA INTO WEST CENTRAL WISCONSIN. THE SNOW ADVISORY INCLUDES THE TWIN CITIES METRO AREA...BALSAM LAKE...CAMBRIDGE... LITCHFIELD... MANKATO...NEW ULM...REDWOOD FALLS...AND ST. CLOUD. SNOWFALL MAY BE HEAVY AT TIMES...ESPECIALLY IN EAST CENTRAL MINNESOTA...AND ALONG THE U.S. HIGHWAY 8 CORRIDOR FROM ST CROIX FALLS TO LADYSMITH...WHERE FOUR TO SIX INCHES ARE POSSIBLE. TWO TO FIVE INCHES ARE POSSIBLE FROM SOUTHWEST INTO CENTRAL MINNESOTA. IF YOU WILL BE TRAVELING...BE PREPARED FOR SLIPPERY DRIVING CONDITIONS. WITH TEMPERATURES CLOSE TO 32 DEGREES... ICY SPOTS MAY QUICKLY DEVELOP...ESPECIALLY NEAR BRIDGES AND RAMPS. $$ MNZ078-WIZ016-024-025-027-180700- /O.CON.KMPX.WW.Y.0006.000000T0000Z-080318T1500Z/ GOODHUE-RUSK-PIERCE-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...RED WING...LADYSMITH...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 738 PM CDT MON MAR 17 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. .TWO TO FOUR INCHES OF SNOW ARE POSSIBLE TONIGHT FROM GOODHUE COUNTY IN SOUTHEAST MINNESOTA INTO A PORTION OF WEST CENTRAL WISCONSIN...GENERALLY FROM RED WING TO MENOMONIE AND LADYSMITH. SOME OF THE SNOW MAY MIX WITH SLEET OR FREEZING RAIN...ESPECIALLY DURING THE EVENING. IF YOU WILL BE TRAVELING...BE PREPARED FOR SLIPPERY DRIVING CONDITIONS. WITH TEMPERATURES CLOSE TO 32 DEGREES... ICY SPOTS MAY QUICKLY DEVELOP...ESPECIALLY NEAR BRIDGES AND RAMPS. $$ TDK
000 WWUS43 KMPX 180201 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 901 PM CDT MON MAR 17 2008 ...WINTER WEATHER AND SNOW ADVISORIES HAVE BEEN CANCELED... .A LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP OVER THE MIDWEST TONIGHT...THEN TRACK NORTHEAST OVER THE LOWER GREAT LAKES ON TUESDAY. ADDITIONAL SNOWFALL AMOUNTS OVERNIGHT WILL VARY FROM UP TO THREE INCHES OVER PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TO AROUND AN INCH OVER PARTS OF SOUTH CENTRAL MINNESOTA. UNTREATED ROADS WILL BECOME SNOW OR SLUSH COVERED DURING THE NIGHT. MOST OF MAIN ROADS AND HIGHWAYS WILL REMAIN WET OR IN GOOD DRIVING CONDITIONS. THUS...THE SNOW ADVISORY AND WINTER WEATHER ADVISORIES THAT WERE IN EFFECT FOR TONIGHT HAS BEEN CANCELED. MNZ043>045-049>053-057>063-065>070-073>077-082>084-091-092-WIZ014- 015-023-180315- /O.CAN.KMPX.SN.Y.0006.000000T0000Z-080318T1500Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT-POLK- BARRON-ST. CROIX- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...ST. JAMES...MANKATO...WASECA...FAIRMONT... BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON... NEW RICHMOND 901 PM CDT MON MAR 17 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE SNOW ADVISORY. THE SNOW ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL MINNESOTA HAS BEEN CANCELED. SNOWFALL AMOUNTS OVERNIGHT WILL VARY FROM AROUND AN INCH IN THE FAR SOUTH CENTRAL COUNTIES OF MINNESOTA TO UP TO THREE INCHES NORTH OF A LINE FROM SAINT CLOUD...CAMBRIDGE TO RICE LAKE WISCONSIN. UNTREATED ROADS MAY BECOME SNOW OR SLUSH COVERED AND LITTLE BIT SLICK. HOWEVER...MOST OF THE MAJOR ROADS AND HIGHWAYS WILL REMAIN WET OR IN GOOD DRIVING CONDITIONS. $$ MNZ078-WIZ016-024-025-027-180315- /O.CAN.KMPX.WW.Y.0006.000000T0000Z-080318T1500Z/ GOODHUE-RUSK-PIERCE-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...RED WING...LADYSMITH...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 901 PM CDT MON MAR 17 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER WEATHER ADVISORY. THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL WISCONSIN AND GOODHUE COUNTY IN MINNESOTA HAS BEEN CANCELLED. NEW SNOWFALL AMOUNTS OVERNIGHT WILL VARY FROM ONE TO TWO INCHES. MOST OF THE MAJOR ROADS AND HIGHWAYS WILL EITHER REMAIN WET OR IN GOOD DRIVING CONDITIONS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Mar 17, 6:29 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 17, 6:29 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 AM CDT MON MAR 17 2008
.UPDATE...FOR 12Z AVIATION DISCUSSION BELOW
&&
.DISCUSSION.../ISSUED 433 AM CDT MON MAR 17 2008/
A WELL DEFINED BAROCLINIC LEAF IS DEVELOPING ACROSS THE CENTRAL
PLAIN STATES...OR JUST UPWIND OF THE MPX CWA THIS MORNING. THIS
STRUCTURE IS EVIDENT IN SAT MOISTURE CHANNEL LOOPS THROUGH 0801Z
THIS MONDAY MORNING. MODERATE SNOWFALL RATES ARE REPORTED OVER NEBRASKA
UNDER THIS STRUCTURE WITH LIGHT SNOW MOVING INTO NORTHWEST IOWA
AND SOUTHWEST MINNESOTA ATTM. THE ABOVE MENTIONED SATELLITE FEATURE IS
DEVELOPING WITHIN A COUPLED 30H JET STRUCTURE FORECAST FOR 12Z
THIS MORNING BY LAST EVENINGS 80 KM NAM RUN. THIS COUPLED
STRUCTURE IS FORECAST TO WASHOUT THROUGH TODAY.
HOWEVER...THERE IS GENERAL MODEL AGREEMENT THAT BY 12Z TUESDAY...A
140 TO 170 KNOT JET CORE IS EXPECTED TO BE ORIENTED FROM NEAR KOMA
ACROSS IOWA INTO NORTHEAST WISCONSIN WITH THE MPX CWA SITUATED IN
EXTREMELY HIGH CYCLONIC SHEAR JUST NORTHWEST OF THIS JET CORE.
STRONG CYCLONIC SHEAR ZONES ARE OFTEN FAVORABLE AREAS OF WELL
DEFINED DEFORMATION ZONES TO FORM AND LAST EVENINGS 40 KM NAM AS
WELL AS THE HIGH RESOLUTION ECMWF DISPLAY A STRONG HINT FOR SUCH A
STRUCTURE TO BE ORIENTED SOUTHWEST TO NORTHEAST BY 12Z TUESDAY
WITH THE EASTERN EDGE OF THE DEFORMATION EXTENDING ACROSS THE
WESTERN TWIN CITIES METRO AREA.
AN EXAMINATION OF 40 KM NAM BASED CROSS SECTIONS...ORTHOGONALLY
ORIENTED TO THE DEFORMATION ZONE...SHOW GOOD EVIDENCE FOR
CONVECTIVE SNOWFALL WITH DEEP LAYER NEGATIVE EPV...DEEP VERTICALLY
ORIENTED AGEOSTROPHIC CIRCULATION ALONG WITH 3 TO 4 GM/KG OF
SPECIFIC HUMIDITY TO WORK WITH. ALL THIS IS MORE THAN SUFFICIENT
REASON TO HANG ON TO OUR WINTER STORM WATCH...BUT NOT ENOUGH
EVIDENCE TO REALLY RESOLVE THE WATCH INTO A HEAVY SNOW WARNING.
THE MAIN REASON FOR THE LACK OF CONFIDENCE IS THE ERRATIC NATURE
OF THE VERTICAL MOTION FIELDS ON OUR CONSTRUCTED CROSS SECTIONS AS
THERE SEEMS TO BE LITTLE CONTINUITY TO THE LIFT FIELDS FROM ONE 3
HOUR TIME STEP TO THE NEXT. HOWEVER...SNOW TOTALS OBTAINED FROM
BUFKIT OUTPUT STILL UNDERSCORE THAT THIS PARTICULAR SYSTEM HAS A
GOOD DEAL OF POTENTIAL FOR GENERATING A 6 TO 8 INCH SNOW CORE
ORIENTED SOUTHWEST TO NORTHEAST WHICH HAS ITS EASTERNMOST EDGE
ACROSS THE WESTERN PORTION OF THE TWIN CITIES.
&&
.AVIATION.../12Z TAF ISSUANCE/
IFR CEILINGS AND VISIBILITIES ACROSS SOUTHWESTERN MN WILL EXPAND
ACROSS ALL TAF SITES THIS MORNING...AS THE FIRST AREA OF SNOW
MOVES ACROSS CENTRAL AND SOUTHERN MN AND WEST CENTRAL WI. A MIX OF RAIN
AND SNOW WILL BE POSSIBLE THIS AFTERNOON AT
KEAU/KRNH/KMSP/KRWF...AS LOW LEVEL WARM AIR WORKS INTO THE SYSTEM.
SNOW WILL BECOME THE DOMINATE PRECIPITATION TYPE THIS EVENING...AS
THE MID LEVEL LOW LIFTS FROM THE CENTRAL PLAINS TOWARD MINNESOTA.
MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT...WITH ATTENDANT LIFR
CONDITIONS AT KSTC AND KRWF...AND POSSIBLY AS FAR EAST AS KMSP.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
ANOKA-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-
MORRISON-NICOLLET-POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-
STEARNS-SWIFT-TODD-WRIGHT-YELLOW MEDICINE.
WI...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
BARRON-POLK.
&&Hazardous weather outlook, Mar 17, 5:42 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 542 AM CDT MON MAR 17 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 542 AM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS FALLING OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA EARLY THIS MONDAY MORNING IN ASSOCIATION WITH AN AREA OF LOW PRESSURE OVER TEXAS. THE SNOWFALL IS EXPECTED TO OVERSPREAD ALL OF CENTRAL MINNESOTA AND PART OF WESTERN WISCONSIN LATER THIS MORNING WITH ACCUMULATIONS OF UP TO AN INCH AND A HALF. HOWEVER...THE SNOW IS EXPECTED TO BECOME MIXED WITH OR CHANGE TO RAIN BY LATE MORNING OR EARLY THIS AFTERNOON. LATER HIS EVENING...A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH TOWARD THE AREA FROM THE EASTERN ROCKIES. AS THIS DISTURBANCE MOVES INTO THE REGION...THE MIXED RAIN AND SNOW IS EXPECTED TO RAPIDLY CHANGE TO ALL SNOW CREATING THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW OVER PART OF SOUTHWEST AND CENTRAL MINNESOTA AND A SMALL PART OF WESTERN WISCONSIN. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING SNOW IS EXPECTED THROUGH ABOUT 9 OR 10 AM CDT TUESDAY...WITH SNOW RAPIDLY TAPERING OFF TO FLURRIES AFTER THAT. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 17, 8:17 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
817 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW ELLENDALE 43.87N 93.30W
03/17/2008 M1.0 INCH STEELE MN TRAINED SPOTTER
&&
AJZLocal storm report, Mar 17, 8:48 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM SNOW 3 SE ALBERT LEA 43.62N 93.32W
03/17/2008 M1.0 INCH FREEBORN MN CO-OP OBSERVER
0833 AM SNOW CHANHASSEN 44.86N 93.56W
03/17/2008 M0.5 INCH CARVER MN CO-OP OBSERVER
0833 AM SNOW FAIRMONT 43.64N 94.46W
03/17/2008 M3.0 INCH MARTIN MN CO-OP OBSERVER
0833 AM SNOW FARIBAULT 44.30N 93.27W
03/17/2008 M0.5 INCH RICE MN CO-OP OBSERVER
0833 AM SNOW GAYLORD 44.55N 94.22W
03/17/2008 M0.7 INCH SIBLEY MN CO-OP OBSERVER
0833 AM SNOW 2 E JORDAN 44.67N 93.59W
03/17/2008 E0.0 INCH SCOTT MN CO-OP OBSERVER
0833 AM SNOW BUFFALO 45.18N 93.87W
03/17/2008 M0.0 INCH WRIGHT MN CO-OP OBSERVER
0833 AM SNOW LESTER PRAIRIE 44.88N 94.04W
03/17/2008 E0.0 INCH MCLEOD MN CO-OP OBSERVER
0833 AM SNOW LITCHFIELD 45.12N 94.53W
03/17/2008 M0.3 INCH MEEKER MN CO-OP OBSERVER
0833 AM SNOW MILACA 45.76N 93.65W
03/17/2008 M0.2 INCH MILLE LACS MN CO-OP OBSERVER
0833 AM SNOW MORGAN 44.42N 94.92W
03/17/2008 E1.0 INCH REDWOOD MN CO-OP OBSERVER
0833 AM SNOW MORRIS 45.59N 95.91W
03/17/2008 E0.4 INCH STEVENS MN CO-OP OBSERVER
0833 AM SNOW REDWOOD FALLS 44.54N 95.11W
03/17/2008 E0.0 INCH REDWOOD MN CO-OP OBSERVER
0833 AM SNOW SPRINGFIELD 44.24N 94.98W
03/17/2008 E1.2 INCH BROWN MN CO-OP OBSERVER
0833 AM SNOW WASECA 44.08N 93.50W
03/17/2008 M0.7 INCH WASECA MN CO-OP OBSERVER
0833 AM SNOW WILLMAR 45.12N 95.05W
03/17/2008 E1.0 INCH KANDIYOHI MN CO-OP OBSERVER
0833 AM SNOW WINNEBAGO 43.77N 94.17W
03/17/2008 M1.3 INCH FARIBAULT MN CO-OP OBSERVER
0833 AM SNOW ZUMBROTA 44.29N 92.67W
03/17/2008 M0.5 INCH GOODHUE MN CO-OP OBSERVER
0833 AM SNOW BALDWIN 44.96N 92.37W
03/17/2008 M0.0 INCH ST. CROIX WI CO-OP OBSERVER
0833 AM SNOW ST CLOUD 45.55N 94.17W
03/17/2008 M0.2 INCH STEARNS MN CO-OP OBSERVER
0833 AM SNOW MINNEAPOLIS 44.96N 93.27W
03/17/2008 E0.2 INCH HENNEPIN MN CO-OP OBSERVER
&&
CARLYONLocal storm report, Mar 17, 9:35 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW SLEEPY EYE 44.30N 94.72W
03/17/2008 M1.0 INCH BROWN MN TRAINED SPOTTER
&&
AJZLocal storm report, Mar 17, 9:38 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
938 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW MANKATO 44.17N 93.99W
03/17/2008 M1.0 INCH BLUE EARTH MN BROADCAST MEDIA
&&
MTFLocal storm report, Mar 17, 11:48 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW MONTEVIDEO 44.95N 95.72W
03/17/2008 M2.0 INCH CHIPPEWA MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:58 AM CDT | Winter Weather Advisory | MPX | Goodhue | 9 hr |
Nearby
Snow Advisories in Minnesota, 2008Snow Advisories in Wisconsin, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.